Alert archive / New York / Tornado Warnings in 2020

Tornado Warning 3, NWS Albany, NY

May 15, 2020Washington County, New York; Bennington County, Vermont

NWS Albany, NY issued this tornado warning at May 15, 2020, 6:16 PM EDT for Washington County, New York; Bennington County, Vermont. It was in force for 29 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2020, 6:16 PM EDT (22:16 UTC)
Expired
May 15, 2020, 6:45 PM EDT
In force
29 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 85 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 6:18 PM EDTTSTM WND DMG3 Ene Middle Falls, NYTREES & WIRES DOWN ON DERBY RD.
May 15, 6:18 PM EDTTSTM WND DMG3 Ne Middle Falls, NYTREES & WIRES DOWN ON RABBIT RD.
May 15, 6:18 PM EDTTSTM WND DMG4 Se Argyle, NYTREES & WIRES DOWN ON CR 48
May 15, 6:19 PM EDTTSTM WND DMG5 Sw Salem, NYTREES & WIRES DOWN ON REAFIELD FARM RD.
May 15, 6:20 PM EDTTSTM WND DMG2 Sw Salem, NYMULTIPLE REPORTS OF TREES DOWN IN THE SALEM AREA THROUGH THE TOWN OF JACKSON, TOWARD CAMBRIDGE
May 15, 6:22 PM EDTTSTM WND DMG3 Wsw Salem, NYTREES & WIRES DOWN ON MCDOUGAL LAKE RD.
May 15, 6:24 PM EDTTSTM WND DMG2 W Salem, NYTREES DOWN AND BARN COLLAPSE ON BLACK CREEK RD.
May 15, 6:24 PM EDTTSTM WND DMG3 Sw Salem, NYTREES & WIRES DOWN ON BATTENKILL GROVE RD.
May 15, 6:24 PM EDTTSTM WND DMG3 Sw Salem, NYTREES & WIRES DOWN ON SR 22.
May 15, 6:25 PM EDTTSTM WND DMG1 N Salem, NYTREES & WIRES DOWN ON CR 64.
May 15, 6:25 PM EDTTSTM WND DMG5 S Salem, NYTREES & WIRES DOWN ON JUNIPER SWAMP RD
May 15, 6:25 PM EDTTSTM WND DMG6 Se Salem, VTTREES WERE DOWNED ON ROUTE 313
May 15, 6:26 PM EDTTSTM WND DMG3 Sse Salem, NYTREES & WIRES DOWN ON PERRY HILL RD
May 15, 6:26 PM EDTTSTM WND DMG4 Ese Salem, VTFOUR DOWNED BIRCH TREES 12-18 FEET IN DIAMETER ON WEST SANDGATE ROAD
May 15, 6:27 PM EDTTSTM WND DMG6 Se Salem, VTTREES WERE DOWNED ON ROUTE 313

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 3:32 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

917 
WFUS51 KALY 152216
TORALY
NYC115-VTC003-152245-
/O.NEW.KALY.TO.W.0003.200515T2216Z-200515T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
616 PM EDT Fri May 15 2020

The National Weather Service in Albany has issued a

* Tornado Warning for...
  Southern Washington County in east central New York...
  Northwestern Bennington County in southern Vermont...

* Until 645 PM EDT.
    
* At 615 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Greenwich, or 8 miles west of Salem, moving east
  at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Salem around 625 PM EDT.
  Manchester around 640 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Cossayuna, Beartown, Lick Springs, East Greenwich, Sunderland,
Sandgate, Rexleigh, West Sandgate, Greenwich Junction and South
Argyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&

LAT...LON 4312 7358 4322 7357 4323 7306 4310 7307
TIME...MOT...LOC 2215Z 274DEG 44KT 4317 7349 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JPV
2 follow-up statements
311 
WWUS51 KALY 152228
SVSALY

Severe Weather Statement
National Weather Service Albany NY
628 PM EDT Fri May 15 2020

NYC115-VTC003-152245-
/O.CON.KALY.TO.W.0003.000000T0000Z-200515T2245Z/
Washington NY-Bennington VT-
628 PM EDT Fri May 15 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHEASTERN WASHINGTON AND NORTHWESTERN BENNINGTON COUNTIES...
    
At 628 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Salem, moving east at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Manchester around 640 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Rexleigh, West Sandgate, Beartown, Greenwich Junction, East
Greenwich, Sunderland, West Arlington, Sandgate, Fitch Point and
Sunderland Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4311 7341 4322 7340 4323 7306 4310 7307
TIME...MOT...LOC 2228Z 273DEG 44KT 4316 7325 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JPV
535 
WWUS51 KALY 152244
SVSALY

Severe Weather Statement
National Weather Service Albany NY
644 PM EDT Fri May 15 2020

NYC115-VTC003-152253-
/O.EXP.KALY.TO.W.0003.000000T0000Z-200515T2245Z/
Washington NY-Bennington VT-
644 PM EDT Fri May 15 2020

...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON AND NORTHWESTERN
BENNINGTON COUNTIES WILL EXPIRE AT 645 PM EDT...
                
The storm which prompted the warning no longer appears capable of 
producing a tornado. Therefore, the warning will be allowed to 
expire. However strong gusty winds are still possible with this 
thunderstorm, as a Severe Thunderstorm Warning remains in effect.

A Tornado Watch remains in effect until 1000 PM EDT for east central
New York...and southern Vermont.

LAT...LON 4311 7341 4322 7340 4323 7306 4310 7307
TIME...MOT...LOC 2243Z 274DEG 44KT 4315 7302 

$$

JPV

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at May 15, 4:55 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 15, 4:55 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
455 PM EDT Fri May 15 2020

.SYNOPSIS...
A warm front moving across eastern New York and western New
England this afternoon will usher in a warm and more humid air
mass. As a cold front pushes into the region this evening, a
line of strong to potentially severe thunderstorms will impact
the region with damaging winds the main concern. High pressure
return tomorrow giving us a pleasant day with seasonable
temperatures. The next system to monitor arrives Sunday night
into Monday which could overspread widespread rainfall across
the region.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
...Tornado Watch 187 in effect until 10PM This Evening..

As of 4:30PM...Impressive line of convection is already underway
downstream of Lake Ontario thanks to a lake shore boundary that
served as the lifting mechanism for convection. The line of
convection is now entering into the western Mohawk Valley and
the southern Adirondacks. The environment includes temperatures
in the upper 70s to near 80 in the Mohawk Valley with dew
points in the upper 50s. The rather low dew points explains why
the SPC mesoanalysis only shows about 1000J/kg of SB CAPE.
However, with the advancing shortwave in the Upper Great Lakes
spreading its enhanced low level jet into central/eastern NY,
the effective shear has increased to 45 to 55kts. In addition,
the surface warm front as stalled over the Upper Hudson Valley
which serves to increase the low level directional shear. The
combination of speed and directional shear and sufficient
instability has led to impressive wind signatures on the current
convective line. In addition, low-level lapses near 8C/km are
rather impressive due to the lower dew points which enhances the
potential for strong winds to reach the surface. We have
coordinated with the SPC to issue a tornado watch given the
environment signatures for potential spin ups/rotation along the
approaching QLCS.

Previous discussion...
GOES16 water vapor shows our compact yet positively shortwave
trough progressing across the Upper Great Lakes nearing Lake
Huron. Given how far back this shortwave is, it's no surprise
the attendant cold front is still far away progressing across
southern Canada into the Ohio Valley. If the CAMS are right and
we stay mainly dry ahead of the cold front, southwesterly flow
this afternoon should allow temperatures to warm nicely into the
mid to upper 70s with even the first 80 degree temperatures
readings for the Hudson Valley. Dew points are also on track to
reach into the upper 50s to low 60s which would contribute to
surface based instability. Latest HREF guidance shows MLCAPE
values reaching 1000 - 1500J/kg (meager mid-level lapse rates
under 7C/km looks to preclude high instability values) along
with impressive effective shear values nearing 40-50kts which
supports severe storms capable of damaging wind gusts. Lack of
"thicker" instability may preclude larger hail (2"+ in diameter)
but sufficient instability exists in the -10C to -30C layer
with NCAPE values around 0.15 means that frequent lightning
will also be a concern.

The best 500hPa height falls arrive after 21 UTC across our
western Mohawk Valley and southern Adirondack regions which is
also when CAMS track the squall line into these areas. Latest
HREF shows a "bulls-eye" of 2-5km updraft helicity values >150
m2/s focused in this region. This increases confidence that we
may be dealing with a QLCS and any bowing segments that have
rear inflow notches with 0-3km shear vectors oriented more
perpendicular to the UDCZ could support a quick spin-up. The
Mohawk Valley is notorious for enhance severe weather given the
orientation of the terrain. Since the squall line should reach
this region in addition to the southern Adirondacks, Upper
Hudson Valley and western portions of the Capital Region during
or shortly after peak heating hours (5pm to 8pm), we will keep a
close eye on the squall line/QLCS for any potential embedded
rotation. With the 500mb jet also expected to increase up to
50-70kts over our region late this afternoon into this evening,
we agree with SPC's placement of the 5% tornado risk.

Total rainfall should range 0.25 to 0.75" with locally higher up
to 1 to 1.25" in areas hit with multiple storms. However,
flooding is not anticipated given that the upper level winds are
strong enough that the line of convection should be progressive.
Even still, urbanized flooding or flooding in poor drainage
areas is possible.

The main convection should advance into the Capital region and
areas south and west between 00 UTC and 03 UTC but it looks to
weaken after 00 UTC as we lose daylight/instability. Showers in
the wake of the main line of convection should dissipate by
06 UTC.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...

Compact shortwave should be to our east in New England by 12 UTC
Saturday with upper level ridging and surface high pressure
building into the Northeast in its wake. Northwest flow should
advect in a drier air mass with dew points falling into the 40s
through the day. It will be a pleasant day as skies should be
mostly sunny with temperatures relatively cooler compared to
Friday but still seasonable for mid-May. Highs should reach
into the upper 60s to low to mid 70s.

Canadian high pressure centered well to our north over the
Hudson Bay will continue to dominate our weather pattern
Saturday night with mostly clear skies and low winds.
Radiational cooling should allow temperatures to fall into the
40s for most areas with near 50 degree readings in the valley.
However, with a surface low in the Midwest intensifying as it
heads northeastward, its 850hPa warm front should be pushing
into the Southern Tier and parts of the Catskills, resulting in
weak warm air advection starting after 06 UTC over our area.
Thus, cloud coverage may increase over our area late in the
night.

Impressive compact, closed shortwave in the Plains will
continues is eastward track on Sunday. Its associated surface
low will also be tracking into MI with its warm front gradually
lifting northward. With zonal flow in place aloft, the best CVA
and warm air advection looks to hold off until late Sunday
afternoon and especially Sunday night. Thus, Sunday should
feature increasing clouds with slightly cooler temperatures than
Saturday since we will be in the "cool air wedge" ahead of the
approaching surface warm front.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
There is the potential for an extended period of unsettled
weather through the long term period, although there still is
some uncertainty regarding the exact track and setup.

Through the upcoming week, a large upper level low will be dropping
across the Ohio Valley towards the mid Atlantic States.  This will
be a closed off upper level low that will eventually stall out along
the eastern seaboard before finally lifting northeast towards New
England by next weekend.  500 hpa heights look to be 2 to 3 STD
below normal by midweek according to the 12z GEFS.  At the same
time, surface low pressure will be located off the eastern seaboard,
which will likely have some tropical or sub-tropical
characteristics. This feature will be lifting northward offshore and
some of the moisture will get pulled into the upper level low
stalled out near the region.

As a result, there will be a prolonged period of repeated showers
through the week, although the track of the upper level low will
determine which areas see the most rainfall.  For now, have gone
with likely or categorical POPs to start the week for Monday, and
lower POPs towards mid-week, as the upper level low shifts
southward.  However, if the upper level low were to remain closer,
it could remain fairly showery and more cloudy across our area even
into the midweek period.   Eventually, POPs increase for the late
week once again as the upper level low passes back over the area
before exiting.

There is the potential for some heavy rainfall, especially on
Monday, when PWAT values get above 2 std above normal (according to
the 12z GEFS).  If repeated showers occur through the week, there
could be some flooding concerns.

Temperatures look cool to start the week due to the clouds/showers
with mainly 50s for highs on Monday.  Daytime temps should return to
the 60s/70s for the mid to late week, and temps could be fairly warm
if the upper level low is far enough away during the midweek period.
 Overnight lows should be mainly in the 40s and no frost/freeze
concerns look to occur this week.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
With a warm front lifting north of the TAF sites, our region is
located within the warm sector ahead of an approaching storm system.
Flying conditions have returned to VFR for all sites with sct-
bkn cigs around 3500-5000 ft and it should be mainly dry for the
next. few hours. A few rogue showers/t-storms may start to
develop by later this afternoon, but the bigger threat will be
the approach of a line of showers/thunderstorms for the evening
hours ahead of the storm's cold front. Some of these
thunderstorms will contain very strong wind gusts and heavy
downpours. Will include a TEMPO for IFR conditions with this
line of convection and also include the possibility of winds
gusting to 40 kts for all sites.

Behind the line, flying conditions will return to VFR with winds
switching to the west to northwest at 5 to 10 kts. Ceilings will be
clearing out.  Flying conditions should continue to be VFR into
Saturday with just sct-bkn diurnal cumulus. North to northwest winds
will be 5 to 10 kts through the day on Saturday.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Slight Chance of SHRA.
Sunday Night: High Operational Impact. Definite SHRA.
Monday: High Operational Impact. Definite SHRA.
Monday Night: High Operational Impact. Likely SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA.
Tuesday Night: Low Operational Impact. Slight Chance of SHRA.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A warm front will move across eastern New York and
western New England this morning into the afternoon, as a milder and
more humid air mass will be over the region. Showers and strong to
potentially severe thunderstorms will impact the region in the mid
afternoon into the early evening ahead of a cold front and an upper
level disturbance. High pressure will build in on Saturday with
seasonable temperatures.

The RH values will only lower to 50 to 75 percent this afternoon
with showers and thunderstorms moving in. The RH values will
recover to close to 100 percent Saturday morning, and lower to
40 to 55 percent in the afternoon.

The winds will be south to southwest at 10 to 20 mph today, and
then veer to the west to northwest at 10 to 15 mph tonight. The
winds will be north to northwest at 10 to 20 mph on Saturday.

A soaking rainfall is likely today into tonight. Stronger wind
gusts are possible in thunderstorms.

&&

.HYDROLOGY...
Widespread river or flash flooding issues with tonight's showers and
thunderstorms is unlikely.

A cold front progressing across the Northeast this evening will
result in a line of rain and thunderstorms, leaving behind in 0.25
to 0.75 inches of rain with locally higher amounts around 1 inch.
Runoff into rivers and streams will allow river levels to rise
tonight into this weekend but should not reach flood stage.

Any strong to severe thunderstorm tonight will likely result in
heavy downpours and could lead to isolated flash flood or poor
drainage flooding in low-lying, poor drainage or urban areas.
However, given the dry antecedent conditions and high 1, 3 and 3
hourly flash flood guidance from the Northeast River Forecast
Center, widespread flooding is not anticipated.

The next chance for widespread rainfall arrives late Sunday night
into the day on Monday. Since rivers will already be running above
normal, we will be monitoring river levels closely.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Speciale/Wasula
NEAR TERM...Speciale
SHORT TERM...Speciale
LONG TERM...Frugis
AVIATION...Frugis
FIRE WEATHER...Speciale
HYDROLOGY...Speciale
Hazardous weather outlook, May 15, 6:04 PM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
604 PM EDT Fri May 15 2020

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
604 PM EDT Fri May 15 2020

...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures while following
all local, state and CDC guidelines.

In the hours before

Local storm report, May 15, 5:39 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
539 PM EDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 WNW MAYFIELD          43.11N  74.28W
05/15/2020                   FULTON             NY   911 CALL CENTER

            TREES AND WIRES DOWN ON BEECH STREET

&&

EVENT NUMBER ALY2002290

RATHBUN
Local storm report, May 15, 6:04 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
604 PM EDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     1 S GREENFIELD CENTER   43.11N  73.85W
05/15/2020                   SARATOGA           NY   911 CALL CENTER

            TREES AND WIRES DOWN ON GRANGE ROAD AND ROUTE 9N

&&

EVENT NUMBER ALY2002291

RATHBUN
Local storm report, May 15, 6:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 SE GREENFIELD CENTER  43.10N  73.82W
05/15/2020                   SARATOGA           NY   911 CALL CENTER

            TREES AND WIRES DOWN ON DANIELS ROAD

&&

EVENT NUMBER ALY2002292

RATHBUN
Local storm report, May 15, 6:08 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
608 PM EDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     3 NNE CHARLTON          42.98N  73.94W
05/15/2020                   SARATOGA           NY   TRAINED SPOTTER

            1 FOOT DIAMETER TREE DOWN BLOCKING THE WESTBOUND LANES
            OF ROUTE 67 AT SWEETMAN ROAD

&&

EVENT NUMBER ALY2002293

DBT
Local storm report, May 15, 6:09 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     1 S WILTON              43.15N  73.74W
05/15/2020                   SARATOGA           NY   911 CALL CENTER

            TREES DOWN ON NORTHERN PINES ROAD

&&

EVENT NUMBER ALY2002294

RATHBUN
Special weather statement, May 15, 6:09 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
609 PM EDT Fri May 15 2020

NYZ064>066-152245-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
609 PM EDT Fri May 15 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND SOUTHERN
DUTCHESS COUNTIES...

At 609 PM EDT, a strong thunderstorm was located over Marlboro, or
near Poughkeepsie, moving east at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Poughkeepsie, Beacon, Pawling, Pleasant Valley, Wappingers Falls,
Amenia, Highland, Fishkill, Millbrook, Fairview, Hopewell Junction,
Marlboro, Red Oaks Mill, Myers Corner, Wingdale, Dover Plains, East
Fishkill, Beekman, Tuckers Corner and Baker Corner.

LAT...LON 4147 7400 4152 7400 4154 7399 4158 7395
      4159 7395 4158 7405 4167 7409 4189 7350
      4155 7353 4152 7366 4149 7394 4144 7398
      4144 7399
TIME...MOT...LOC 2209Z 249DEG 37KT 4161 7395

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:48 PM EDTSpecial Weather StatementALYLewis27 min
May 15, 4:06 PM EDTSpecial Weather StatementALYHerkimer39 min
May 15, 4:26 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer64 min
May 15, 4:46 PM EDTTornado WarningALYHamilton, Herkimer23 min
May 15, 4:58 PM EDTTornado WarningALYFulton, Hamilton, Herkimer21 min
May 15, 5:11 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga51 min
May 15, 5:42 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Warren and 1 more48 min
May 15, 5:48 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie42 min
May 15, 6:09 PM EDTSpecial Weather StatementALYDutchess36 min
May 15, 6:20 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie, Ulster25 min
May 15, 6:22 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady38 min
May 15, 6:26 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington49 min
May 15, 6:42 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster33 min
May 15, 6:59 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer31 min
May 15, 7:04 PM EDTSpecial Weather StatementALYDutchess, Ulster41 min
May 15, 7:09 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster51 min
May 15, 7:13 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess47 min
May 15, 7:21 PM EDTTornado WarningALYUlster24 min
May 15, 7:59 PM EDTSevere Thunderstorm WarningALYDutchess61 min
May 15, 7:10 PM EDTTornado WarningALYWindham16 min
May 15, 7:13 PM EDTSevere Thunderstorm WarningALYWindham32 min

Nearby

Tornado Warnings in New York, 2020Tornado Warnings in Vermont, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.